MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -13.00/+4.0/113 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.The patient experienced lens rotation not associated with low vaulting; blurry vision.It was noted that after implant; the patient went to the exam room to be evaluated and the surgeon noticed the left icl had rotated.The surgeon had repositioned the icl to it's original position.On (b)(6) 2023 the lens was exchanged with a longer length lens and this resolved the problem.The cause of the event was reported as "other" and noted "original calculation 12.6 sizing too small; = +1- 90 degrees rotation causing blurry vision".
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim#(b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found haptic torn.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16839442
Report Number2023826-2023-01569
Device Sequence Number12649282
Product Code QCB
UDI-Device Identifier00841542115445
UDI-Public00841542115445
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1585269; FOAM TIP PLUNGER MODEL-FTP, LOT#-1632183; INJECTOR MODEL-MSI-PF, LOT#- 1522339
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale